Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 25, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 18, 2000, 5:56 PM EDT for Marquette County, Michigan. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2000, 5:56 PM EDT (21:56 UTC)
- Expired
- Jun 18, 2000, 6:55 PM EDT
- In force
- 59 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Marquette County, MI
The radar
The Marquette radar (KMQT), 15 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:20 PM EDT | Thunderstorm Wind 55 E | Marquette, MI | Large tree limb 12 inches in diameter down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WUUS53 KMQT 182155 SVRMQT MIC103-182255- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 556 PM EDT SUN JUN 18 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN * UNTIL 655 PM EDT * AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF MARQUETTE. THE STORM WAS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEGAUNEE AT 620 PM EDT MARQUETTE AT 630 PM EDT LARGE HAIL UP TO 3/4 INCH IN DIAMETER IS LIKELY. IF YOU ARE IN THE WARNED AREA...STAY INDOORS AND AWAY FROM WINDOWS. OBMANN N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:20 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 18, 4:20 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 420 PM EDT SUN JUN 18 2000 12Z RAOBS/WATER VAPOR LOOP SHOW A VORT MAX NEAR THE MINNESOTA ARROWHEAD WITH RIDGING UPSTREAM OVER MONTANA/SASKATCHEWAN AND THE NEXT SYSTEM DIGGING INTO THE PACIFIC NORTHWEST. SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER THE OHIO VALLEY WITH A WEAK TROUGH STRETCHING FROM MINNESOTA INTO SOUTH DAKOTA. LOCAL RADARS SHOW THUNDERSTORMS OVER NORTHERN MINNESOTA...WISCONSIN AND THE U.P. SHOWERS BEGINNING TO DEVELOP BACK THROUGH SOUTHERN MINNESOTA IN CONVERGENCE ALONG THE TROUGH. TONIGHT...MAIN VORT MAX PUSHES EAST OF THE CWA WHILE A LOBE OF SHEARED ENERGY TRAILS BEHIND. SURFACE TROUGH/WARM FRONT LINGERS TO THE SOUTH OF THE CWA DURING THE NIGHT WITH DECENT 1000-700MB MOISTURE CONVERGENCE ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN. 12Z MESOETA SHOWS UVV/300K ISENTROPIC LIFT ACROSS THE SOUTHERN CWA FOR BETTER PART OF THE NIGHT. DEEP LAYER MOISTURE /1000-500MB RH AOA 70 PERCENT/ TRIES TO PUSH EAST OF THE CWA WITH THE MAIN VORT...BUT REDEVELOPS ACROSS THE SOUTHERN HALF IN AREA OF LIFT. SIS DROP TO NEAR ZERO AND LIS TO NEAR 1C AS SLIGHT 500MB COLD POOL AROUND -19C IS OVERHEAD. WILL MAINTAIN CHANCE OF SHOWERS FOR THE SOUTHERN TIER COUNTIES AND ADD A RUMBLE OF THUNDER TO THE FAR SOUTH. WILL CARRY A CHANCE OVER THE EASTERN CWA FOR THE FIRST HALF OF TONIGHT AS MOISTURE CONVERGENCE ASSOCIATED WITH SHOWERS OVER NORTHERN MINNESOTA MOVES THROUGH. MONDAY...UPPER TROUGH DIGS INTO THE NORTHERN PLAINS AND SURFACE LOW BEGINS TO TAKE SHAPE TO OUR WEST. SURFACE TROUGH/FRONT OVER NORTHERN WISCONSIN WEAKENS AS IT TRIES TO PUSH THROUGH THE CWA. 850MB TEMPS INCREASE TO 12-15C /NE TO SW/ SIGNALING A RETURN TO MORE SEASONABLE TEMPERATURES. WHILE THE TROUGH LOSES ANY SIGNIFICANT FORCING AS IT MOVES ACROSS THE CWA...A SWATH OF 850-700MB RH AOA 70 PERCENT SWINGS THROUGH WITH IT. WITH CU SCHEME /850MB TEMPS MINUS 1000MB DEW POINTS/ NEGATIVE AND 1000-850MB LAPSE RATES NEAR 8C/KM...EXPECT MORE CU TO DEVELOP. BELIEVE THAT INSTABILITY SHOWERS ARE NOT LIKELY GIVEN MINIMAL CAPE AND MID-LEVEL WARMING. MONDAY NIGHT...NEXT SYSTEM APPROACHES THE UPPER PENINSULA OVERNIGHT. MODELS BRING QPF INTO THE WESTERN CWA MAINLY AFTER MIDNIGHT. WORDED SCATTERED SHOWERS DEVELOPING WITH QUESTION AS TO EXACT TIMING. TUESDAY...SHRA/TSRA SPREAD OVER THE CWA. WITH WIDESPREAD PRECIP COVERAGE...BUMPED UP CHANCE POPS TO LIKELY...ALL DAY IN THE WESTERN CWA AND MAINLY IN THE AFTERNOON IN THE EASTERN CWA. TUESDAY NIGHT AND WEDNESDAY CONTINUED CHANCE SHRA/TSRA WITH UNCERTAINTY AS TO EXACT TIMING. FURTHER IN THE EXTENDED...MRF/CANADIAN/ECMWF/NOGAPS ARE IN QUASI-AGREEMENT WITH TIMING THE SYSTEM OUT OF THE AREA. LOW HEIGHTS LINGER EARLY THURSDAY BUT BEGIN REBUILDING DURING THE DAY AND INTO FRIDAY AS THE UPPER TROUGH MOVES EAST. MRF IS SLOWEST WITH MOVEMENT BUT STILL INDICATES DRYING DURING THE DAY. LINGERING SHOWERS ARE POSSIBLE EARLY BUT WILL CONTINUE THE DRY FORECAST THURSDAY. MODELS BEGIN TO DIFFER WITH STRENGTH OF THE NEXT SYSTEM LATE IN THE WEEK. MRF HAS TRENDED WEAKER WITH THE UPPER LEVEL SUPPORT. ECMWF/NOGAPS ARE MUCH MORE AMPLIFIED THAN BOTH THE MRF AND CANADIAN. MRF/CANADIAN ENSEMBLE MEMBERS SUPPORT BOTH SOLUTIONS...WITH THE CANADIAN ENSEMBLE MEAN NEARLY A FLAT LINE SATURDAY AND SUNDAY. .MQT...NONE. JHB
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.